Sandoz Paracetamol Plus Codeine Tablets

Sandoz Paracetamol Plus Codeine Tablets is a brand of medicine containing the active ingredients paracetamol - codeine (combination simple pain relievers).

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

Sandoz Paracetamol Plus Codeine

Paracetamol 500mg and Codeine Phosphate 15 mg Tablets


Consumer Medicine Information

Please read this information before you start taking this medicine

What is in this CMI

This CMI answers some common questions about Sandoz Paracetamol Plus Codeine tablets. It does not contain all the available information. It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of you taking Sandoz Paracetamol Plus Codeine against the benefits this medicine is expected to have for you.

Keep this information with the medicine. You may need to read it again.

Back to top

What are Sandoz Paracetamol Plus Codeine tablets used for

This medicine may be addictive if taken for more than a few days at a time. Sandoz Paracetamol Plus Codeine tablets are used to relieve moderate to severe pain.

Sandoz Paracetamol Plus Codeine tablets contain paracetamol and codeine. Paracetamol and codeine work together to stop the pain messages from getting through to the brain. Paracetamol also acts in the brain to reduce fever.

Your doctor or pharmacist may have given you this medicine for another use.

If you want more information, ask your doctor or pharmacist.

Back to top

Before you take Sandoz Paracetamol Plus Codeine

When you must not take it

You should not take Sandoz Paracetamol Plus Codeine if you are allergic to paracetamol or codeine or any of the ingredients listed under "Product Description". The symptoms of an allergic reaction may include a rash, asthma attack or hay fever.

Do not use Sandoz Paracetamol Plus Codeine if you are breastfeeding. Sandoz Paracetamol Plus Codeine may be used during pregnancy. However, ask your pharmacist or doctor about the risks and benefits of taking Sandoz Paracetamol Plus Codeine while you are pregnant.

Do not use it after the expiry date (EXP) printed on the pack. If you take it after the expiry date it may have no effect at all, or worse, have an entirely unexpected effect.

Do not use Sandoz Paracetamol Plus Codeine if the packaging is torn or shows signs of tampering.

Before you start to take it

You must tell your pharmacist or doctor if:

  • You have allergies to any ingredients listed under "Product Description" at the end of this leaflet.
  • You have any of these conditions:
    - Lung, liver or kidney problems
    - You drink large quantities of alcohol.

You should tell your pharmacist or doctor if you are using any other medicines including any of the following medicines:

  • Any medicines causing sleepiness
  • Tranquillisers (medicines for anxiety and nerves)
  • Medicines which thin the blood
  • Medicines to treat epilepsy.

These medicines may be affected by Sandoz Paracetamol Plus Codeine or affect how well Sandoz Paracetamol Plus Codeine works.

Your doctor or pharmacist can tell you what to do if you are taking any of these medicines.

You should also tell your pharmacist or doctor about any other medicines that you have bought without a prescription from either your pharmacy, supermarket or health food shop.

If you have not told your pharmacist or doctor about any of these things, tell him/her before you take any Sandoz Paracetamol Plus Codeine.

Back to top

How to take Sandoz Paracetamol Plus Codeine

The label on your pack Sandoz Paracetamol Plus Codeine will tell you how to take your medicine and how often. If you are unsure about the directions ask your doctor or pharmacist.

The usual dose of Sandoz Paracetamol Plus Codeine tablets are:

Adults: 2 tablets.

This dosage may be repeated in 4-6 hours if necessary. You should not take more than 8 tablets in a 24 hour period.

If Sandoz Paracetamol Plus Codeine tablets are not adequately controlling your pain, do not increase the dose. Please see your doctor.

Sandoz Paracetamol Plus Codeine is not recommended for children under 12 years.

Swallow tablets whole with a little water or other liquid.

The directions given to you by your pharmacist or doctor may be different from the information in this leaflet. If you are unsure what dose to take ask your pharmacist or doctor.

If you forget to take it

If you miss a dose, take it as soon as you remember. If it is almost time for your next dose, skip the dose you missed, and take your next dose when you are meant to.

Do not take a double dose to make up for the dose missed.

If you have trouble remembering when to take your medicine, ask your pharmacist for some hints.

If you take too much (Overdose)

Immediately telephone your doctor or Poisons Information Centre (telephone 13 11 26) for advice or go to Accident and Emergency at your nearest hospital, if you think that you or anyone else may have taken too much Sandoz Paracetamol Plus Codeine.

Do this even if there are no signs of discomfort or poisoning. You may need urgent medical attention.

Keep telephone numbers of these places handy.

If you take too many tablets you may feel nauseous, light headed, dizzy or drowsy.

Back to top

While you are taking Sandoz Paracetamol Plus Codeine

Things you must do

Take Sandoz Paracetamol Plus Codeine exactly as your pharmacist or doctor has told you to.

Tell all your doctors, dentists and pharmacists that you are taking Sandoz Paracetamol Plus Codeine.

Tell your doctor or pharmacist if you become pregnant while taking Sandoz Paracetamol Plus Codeine.

Things you must NOT do

Do not use this medicine to treat any other complaint unless your doctor or pharmacist says it is safe. Do not give this medicine to anyone else even if they have the same symptoms as you.

Things to be careful of

Sandoz Paracetamol Plus Codeine may cause dizziness or drowsiness in some people, especially after the first dose.

If affected do not drive a car, operate machinery or do anything else that could be dangerous if you are dizzy or drowsy. Children should not ride bikes if affected and should be supervised to avoid potential harm. Do not drink alcohol.

Drinking alcohol increases the likelihood of becoming drowsy.

Sandoz Paracetamol Plus Codeine may be habit forming if taken in high doses for extended periods of time.

Please ask your doctor or pharmacist if you are concerned about this.

About 8% of people are poor metabolisers of codeine. Sandoz Paracetamol Plus Codeine may not work as well if you are one of those people.

Back to top

Side Effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while taking Sandoz Paracetamol Plus Codeine.

Like other medicines, Sandoz Paracetamol Plus Codeine can cause some side effects. If they occur, they are most likely minor and temporary. However, sometimes they are serious and need medical treatment.

Ask your doctor or pharmacist to answer any questions you may have.

Tell your pharmacist or doctor if you notice any of the following and they worry you:

Stomach problems such as:

  • Nausea
  • Vomiting
  • Stomach pain
  • Constipation

If you are taking Sandoz Paracetamol Plus Codeine regularly, you may also need to take laxatives to prevent constipation.

Difficulty thinking or working because of:

  • Dizziness
  • Drowsiness

Be careful driving or operating machinery until you know how Sandoz Paracetamol Plus Codeine affects you.

Other problems such as:

  • Skin rashes

If you believe Sandoz Paracetamol Plus Codeine is not working well for you, do not increase the dose. Please see your pharmacist or doctor.

Some people may get other side effects not listed above.

Tell your pharmacist or doctor you notice anything else that making you feel unwell.

Back to top

After taking Sandoz Paracetamol Plus Codeine

Storage

Keep your tablets in the blister pack until it is time to take them. If you take the tablets out of the box or the blister pack they will not keep well.

Keep Sandoz Paracetamol Plus Codeine in a cool dry place where the temperature stays below 30°C. Heat and dampness can destroy some medicines.

Do not leave Sandoz Paracetamol Plus Codeine in the car on hot days.

Do not store Sandoz Paracetamol Plus Codeine or any other medicine in the bathroom or near a sink.

Keep Sandoz Paracetamol Plus Codeine where young children cannot reach it. A locked cupboard at least one and a half metres above the ground is a good place to store medicines.

Disposal

If your pharmacist or doctor tells you to stop taking the tablets, ask your pharmacist what to do with any tablets that are left over.

This is not all the information that is available on Sandoz Paracetamol Plus Codeine. If you have any more questions or are not sure about anything, ask your doctor or pharmacist.

Back to top

Product Description

Sandoz Paracetamol Plus Codeine comes as white to off white capsule shaped uncoated tablets, plain on one side and breakline on the other side.

It is available in packs of 20 and 40 tablets.

Active ingredients:
Each tablet contains:

  • Paracetamol 500 mg
  • Codeine Phosphate 15 mg

Other ingredients:

  • Starch - Potato,
  • Lactose,
  • Povidone,
  • Docusate Sodium,
  • Silica - colloidal anhydrous,
  • Magnesium Stearate.

Sandoz Paracetamol Plus Codeine does not contain any gluten, sucrose, tartrazine or any azo dyes.

Supplier

Sandoz Pty Ltd
ABN 60 075 449 553
19 Harris Street
Pyrmont NSW 2009
Australia
Tel: 1800 634 500

This leaflet was prepared in July 2013.

Australian Register Number
Tablets: AUST R 212684 (blister)

Back to top

CMI provided by MIMS Australia, February 2014  

Related information - Sandoz Paracetamol Plus Codeine Tablets

Audience:
       

(Medicine)
20 Jul 2016 Information on medicines available in Australia containing paracetamol - codeine, including our latest evidence-based information and resources for health professionals and consumers. The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name. Brands include both active ingredients and inactive ingredients. You'll find information about brands of medicines that contain paracetamol - codeine below, including their consumer medicine information (CMI) leaflets.
(Condition)
09 Nov 2012 Find reliable, independent information about painful periods. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.painful periods is also known as dysmenorrhoea and painful menstruation.
(Condition)
02 Nov 2012 Find reliable, independent information about severe pain. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.
(Condition)
02 Nov 2012 Find reliable, independent information about fever. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.fever is also known as pyrexia and pyrexia.